Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Feb 13, 2013, 2:15 PM MST for 8 counties in Nebraska. It took effect at Feb 14, 2013, 8:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2013, 2:15 PM MST (21:15 UTC)
- In effect from
- Feb 14, 2013, 8:00 AM MST
- Expired
- Feb 14, 2013, 4:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2267 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
317 WWUS75 KCYS 132115 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MST WED FEB 13 2013 ...STRONG WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING... ...WINDY ACROSS THE WESTERN NEBRASKA PANHANDLE THURSDAY MORNING THROUGH THE AFTERNOON... .STRONG WINDS WITH GUSTS TO 60 MPH WILL CONTINUE IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING THROUGH THE LATE AFTERNOON. WINDS WILL BEGIN TO DIMINISH DURING THE EVENING AS THE SURFACE PRESSURE GRADIENT WEAKENS OVER SOUTHEAST WYOMING. WINDY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN NEBRASKA PANHANDLE THURSDAY MORNING BEHIND A COLD FRONT. GUSTS TO 45-50 MPH WILL BE POSSIBLE BEFORE WINDS WEAKEN BY LATE THURSDAY AFTERNOON. WYZ106-110-116-117-140100- /O.CON.KCYS.HW.W.0011.000000T0000Z-130214T0100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 215 PM MST WED FEB 13 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING...THROUGH 6 PM THIS EVENING. * WINDS...WEST SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS FOR LIGHT OR HIGH PROFILE VEHICLES ALONG PORTIONS OF INTERSTATES 25 AND 80 IN SOUTHEAST WYOMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ NEZ002-003-019>021-054-055-095-096-140915- /O.NEW.KCYS.WI.Y.0001.130214T1500Z-130214T2300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 215 PM MST WED FEB 13 2013 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 4 PM MST THURSDAY. * TIMING...8 AM THURSDAY THROUGH 4 PM THURSDAY. * WINDS...NORTHWEST SUSTAINED AT 30 TO 35 WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS FOR LIGHT OR HIGH PROFILE VEHICLES ESPECIALLY ALONG INTERSTATE 80 BETWEEN KIMBALL AND SIDNEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FINCH
3 follow-up statements
648 WWUS75 KCYS 140048 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 548 PM MST WED FEB 13 2013 ...HIGH WIND WARNING TO EXPIRE AT 6 PM THIS EVENING... ...WINDY ACROSS THE WESTERN NEBRASKA PANHANDLE THURSDAY MORNING THROUGH THE AFTERNOON... .ACROSS SOUTHEAST WYOMING...WINDS HAVE SHOWN SIGNS OF DECREASING LATE THIS AFTERNOON. LATEST GUIDANCE SHOWING THESE WINDS WILL REMAIN BELOW CRITICAL LEVELS. THEREFORE...WILL ALLOW THE HIGH WIND WARNING TO EXPIRE ON TIME AT 6 PM FOR OUR WIND PRONE AREAS. WINDY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN NEBRASKA PANHANDLE THURSDAY MORNING BEHIND A COLD FRONT. GUSTS TO 45-50 MPH WILL BE POSSIBLE BEFORE WINDS WEAKEN BY LATE THURSDAY AFTERNOON. WYZ106-110-116-117-140200- /O.EXP.KCYS.HW.W.0011.000000T0000Z-130214T0100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 548 PM MST WED FEB 13 2013 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. WINDS IN OUR WIND PRONE AREAS ARE CONTINUING TO SHOW A DECREASE IN STRENGTH AND LATEST GUIDANCE CONTINUES TO SHOW WINDS DECREASING THIS EVENING. THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE ON TIME FOR THE BORDEAUX...ARLINGTON AND SOUTHERN LARAMIE RANGE AREAS. EXPECT WINDS TO STILL GUST TO 50 MPH IN THESE AREAS...BUT WARNING LEVEL WINDS ARE NO LONGER EXPECTED. $$ NEZ002-003-019>021-054-055-095-096-141200- /O.CON.KCYS.WI.Y.0001.130214T1500Z-130214T2300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 548 PM MST WED FEB 13 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM MST THURSDAY. * TIMING...8 AM THURSDAY THROUGH 4 PM THURSDAY. * WINDS...NORTHWEST SUSTAINED AT 30 TO 35 WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS FOR LIGHT OR HIGH PROFILE VEHICLES ESPECIALLY ALONG INTERSTATE 80 BETWEEN KIMBALL AND SIDNEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
329 WWUS75 KCYS 141200 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 500 AM MST THU FEB 14 2013 ...GUSTY NORTHWEST WINDS EXPECTED ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY... .NORTHWEST WINDS WILL INCREASE ACROSS THE WESTERN NEBRASKA PANHANDLE THIS MORNING BEHIND A FRONT DROPPING SOUTH ACROSS THE AREA. GUSTS TO 45 TO 50 MPH WILL BE POSSIBLE BEFORE WINDS WEAKEN LATE IN THE AFTERNOON. NEZ002-003-019>021-054-055-095-096-142300- /O.CON.KCYS.WI.Y.0001.130214T1500Z-130214T2300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 500 AM MST THU FEB 14 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM MST THIS AFTERNOON. * TIMING...8 AM THROUGH 4 PM TODAY. * WINDS...NORTHWEST SUSTAINED AT 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...TRAVEL WILL BE HAZARDOUS FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES ESPECIALLY ALONG INTERSTATE 80 BETWEEN KIMBALL AND SIDNEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RJM
138 WWUS75 KCYS 142254 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 354 PM MST THU FEB 14 2013 ...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON... .WITH THE PRESSURE GRADIENT SLOWLY RELAXING AND WINDS ALOFT DECREASING...NORTHWESTERLY SURFACE WINDS WILL LIKEWISE DIMINISH LATE THIS AFTERNOON ACROSS THE WESTERN NEBRASKA PANHANDLE. NEZ002-003-019>021-054-055-095-096-150000- /O.EXP.KCYS.WI.Y.0001.000000T0000Z-130214T2300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 354 PM MST THU FEB 14 2013 ...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON. SUSTAINED NORTHWESTERLY WINDS WILL DIMINISH TO 25 TO 30 MPH WITH GUSTS TO 40 MPH LATE THIS AFTERNOON ACROSS THE WESTERN NEBRASKA PANHANDLE. $$ JAMSKI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Feb 13, 10:36 AM MST, 3 hours 39 minutes earlier.
Area forecast discussion, Feb 13, 10:36 AM MST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1036 AM MST WED FEB 13 2013
.UPDATE...
HAVE SEEN WINDS COME UP OVER THE PAST FEW HOURS OVER ZONES 116 AND
117 WITH A FEW GUSTS TO 65 MPH. THE MODELS SHOW LLVL GRADIENTS
WEAKENING SLIGHTLY THROUGH THE AFTN. HOWEVER...THE 850MB CAG-CPR
GRADIENT REMAINS ABOVE 50 METERS THROUGH 00Z AND MOS GUIDANCE DOES
NOT SHOW WINDS COMING DOWN THROUGH 21Z. SO DECIDED TO INCLUDE THE
SOUTHERN LARAMIE RANGE AND ADJACENT FOOTHILLS IN THE HIGH WIND
WARNING THROUGH 6 PM. WILL HAVE TO CONSIDER A WIND ADVISORY IN THE
AFTN FORECAST PACKAGE FOR PORTIONS OF THE NEBRASKA PANHANDLE ON
THURS.
&&
.AVIATION...
VFR EXPECTED OVER ALL TERMINALS EXCEPT KRWL WHERE SOME MVFR CIGS
SHOULD PERSIST THROUGH EARLY THIS AFTERNOON BEFORE BREAKING OUT
FOR A TIME BY LATE AFTERNOON THROUGH THE EVENING. GUSTY SFC WINDS
MAINLY OVER THE WY TERMINALS THIS AFTERNOON EASING SOME DURING
THE EVENING.
&&
.PREV DISCUSSION... /ISSUED 413 AM MST WED FEB 13 2013/
SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
WINDY AND MILD WEATHER WILL AFFECT MUCH OF THE CWA TODAY. IN
ADDITION...THERE WILL BE PERIODS OF LIGHT SNOW OR FLURRIES OVER AND
NEAR THE SNOWY AND SIERRA MADRE RANGES. COLDER WEATHER THEN WILL
SPREAD OVER THE CWA STARTING TONIGHT WITH LIGHT SNOW OVER THE
MOUNTAINS THROUGH 12Z FRIDAY AND AREAS OF LIGHT SNOW OR FLURRIES
OVER THE REST OF THE CWA. THE STRONG WINDS WILL SHIFT TO THE
EAST PART OF THE CWA AS WELL ON THURSDAY.
WINDS BEGAN REACHING HIGH WIND CRITERIA IN THE KARL AREA AROUND
06Z AND SHOULD CONTINUE FOR MUCH OF THE REST OF THE DAY. STILL
EXPECT THE WINDS TO INCREASE OVER THE SOUTHERN LARAMIE RANGE AND
THE KBRX AREAS SHORTLY. THE LOW LEVEL HEIGHT DIFFERENCE ACROSS
THE CWA REMAINS LARGE DURING THAT TIME AS A SHORTWAVE TROUGH
PASSES WELL TO OUR NORTH. ALSO...THE 300 MB JET WILL BE TO THE
NORTH OF THE CWA. WILL CONTINUE THE HIGH WIND WARNING FOR THE
KARL AND KBRX AREAS UNTIL 01Z AND WILL WATCH THE SOUTHERN LARAMIE
RANGE FOR POSSIBLE INCLUSION. THE 300 MB JET MOVES FURTHER AWAY
FROM THE CWA TONIGHT AND A COLD FRONT WILL MOVE ACROSS AT LEAST
THE EAST PART OF THE CWA. THOSE FACTORS SHOULD DIMINISH THE WINDS
TONIGHT. THE WINDS WILL INCREASE ON THURSDAY OVER THE EAST PART OF
THE CWA DUE IN PART TO THE APPROACH OF ANOTHER 300 MB JET SEGMENT.
HEIGHTS ALOFT LOWER AND THE LOW LEVEL HEIGHT DIFFERENCES BECOME
LARGE OVER THE EAST PART OF THE CWA. THE 700 MB WINDS OVER THAT
PART OF THE CWA ARE EXPECTED TO BE BETWEEN 40 AND 50 KNOTS ON
THURSDAY. FOR NOW KEPT WINDS JUST BELOW ADVISORY CRITERIA IN THE
PANHANDLE ON THURSDAY...BUT LATER SHIFTS WILL NEED TO MONITOR.
THE OTHER ISSUE WILL BE THE AMOUNT AND COVERAGE OF GENERALLY LIGHT
SNOW OVER THE CWA ESPECIALLY TONIGHT THROUGH THURSDAY NIGHT.
LIGHT SNOW OR FLURRIES HAVE BEEN OCCURRING OVER AND NEAR THE SNOWY
AND SIERRA MADRE RANGES OVERNIGHT AND THAT SHOULD CONTINUE TODAY.
MOISTURE INCREASES OVER THE CWA AND LAPSE RATES STEEPEN TONIGHT
AND ESPECIALLY ON THURSDAY. THE LEFT EXIT REGION OF THE 300 MB
JET WILL ALSO AFFECT THE CWA LATE TONIGHT AND THURSDAY. THE
MOUNTAINS WILL RECEIVE THE LARGEST AMOUNTS OF SNOW AND HAVE 7 TO
9 INCHES FOR THE SNOWY AND SIERRA MADRE RANGES FOR TONIGHT THROUGH
THURSDAY NIGHT. MUCH LOWER ACCUMULATIONS ARE EXPECTED DURING THAT
TIME MAINLY IN SOUTHEAST WYOMING. CONTEMPLATED A WINTER WEATHER
ADVISORY FOR THE SNOWY AND SIERRA MADRE RANGES FOR TONIGHT THROUGH
THURSDAY NIGHT. AT THIS POINT WILL DEFER TO LATER SHIFTS FOR
ANY ISSUANCE ON THIS LONG DURATION SNOW EVENT.
LONG TERM...FRIDAY THROUGH TUESDAY NIGHT...SHORTWAVE TROUGH WILL
MOVE THROUGH THE CWA ON FRIDAY AHEAD OF A NORTHERLY 100 KT JET.
DIFFLUENT EXIT REGION OF THE JET WILL COINCIDE WITH MAIN SHORTWAVE
ENERGY EARLY ON FRIDAY...SO EXPECT SNOW TO SPREAD OVER THE CWA
THROUGH THE MORNING. 700-500 MB MOISTURE LOOKS MEAGER...SO WILL
FOCUS THE BEST CHANCE FOR SNOW IN THE HIGH PEAKS WITH ISOLATED
SHOWERS TO MOVE SOUTHEAST ACROSS THE EASTERN PLAINS IN NNW FLOW
ALOFT. THIS SYSTEM WILL QUICKLY MOVE TO THE SOUTHEAST WITH SHOWERS
ENDING THROUGH THE EVENING TIMEFRAME. 700 MB TEMPS RANGING FROM
-12C TO -18C WILL KEEP TEMPS ON THE COOL SIDE FOR FRIDAY...BUT
WILL INCREASE A GOOD 10 TO 15 DEGREES FOR SATURDAY AS AN UPPER
LEVEL RIDGE BUILDS OVERHEAD. IN ADDITION...A STRONGER SHORTWAVE
MOVING INTO THE PACIFIC NORTHWEST ON SATURDAY WILL DEEPEN THE
LEESIDE SFC PRESSURE TROUGH AND INCREASE THE GRADIENT ALONG THE
ROCKIES. EXPECT AN INCREASE OF WEST WINDS ALONG AND WEST OF THE
LARAMIE RANGE IN SOUTHEAST WYOMING AS A RESULT FOR SATURDAY AND
SATURDAY NIGHT. STRONG SFC PRESSURE FALLS ARE ANTICIPATED IN THE
NORTHERN PLAINS AHEAD OF THIS WAVE WHICH IS A FAVORABLE PATTERN
FOR STRONG AND GUSTY WINDS TO DEVELOP IN THE WIND PRONE AREAS OF
SOUTHEAST WYOMING THROUGH SATURDAY NIGHT. THUS...WILL HAVE TO
KEEP A CLOSE WATCH FOR POTENTIAL HIGH WIND EVENT DURING THIS TIME.
HIGH TEMPS FOR SATURDAY WILL BECOME QUITE MILD DUE TO THE
COMBINATION OF WARMER TEMPS ALOFT AND DOWNSLOPE WINDS. MILD
CONDITIONS WILL CONTINUE THROUGH MUCH OF SUNDAY...BUT THEN A WEAK
COOL FRONT ASSOCIATED WITH THE SYSTEM WILL MOVE SOUTH ACROSS THE
EASTERN PLAINS SUNDAY AFTERNOON AND THROUGH THE HIGH COUNTRY
SUNDAY NIGHT. THE UPPER LEVEL ENERGY WILL MOVE ACROSS THE CWA LATE
SUNDAY NIGHT AND MONDAY...BUT AGAIN THE AVAILABLE MOISTURE WILL BE
ON THE MEAGER SIDE. WILL FOCUS THE CHANCE FOR SNOW IN THE HIGH
COUNTRY WITH A FEW SHOWERS MOVING INTO THE EASTERN PLAINS ON
MONDAY AS THE WAVE AXIS AND COLDER AIR ALOFT MOVE OVERHEAD IN NW
FLOW. SHORTWAVE RIDGING WILL THEN MOVE BACK OVERHEAD ON TUESDAY AS
THIS SYSTEM DEPARTS TO THE EAST. WILL SEE TEMPS IMPROVE AND
CONDITIONS DRY OUT FOR TUESDAY AND TUESDAY NIGHT.
FIRE WEATHER...FIRE WEATHER CONCERNS WILL BE MINIMAL OVER THE CWA
INTO THE WEEKEND. TEMPERATURES WILL BE AT OR JUST ABOVE NORMAL
TODAY AND WILL THEN COOL FOR THURSDAY AND FRIDAY. PERIODS OF LIGHT
SNOW WILL BE OVER THE MOUNTAINS TODAY THROUGH FRIDAY MORNING.
AREAS OF LIGHT SNOW OR FLURRIES WILL BE POSSIBLE OVER THE REST OF
THE AREA THURSDAY AND THURSDAY NIGHT. LOWEST RELATIVE HUMIDITY
VALUES WILL BE BETWEEN 30 AND 40 PERCENT TODAY EAST OF THE LARAMIE
RANGE. THOSE VALUES WILL BE EVEN HIGHER FOR THURSDAY AND FRIDAY.
WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 60 MPH IN AREAS ALONG
AND WEST OF THE LARAMIE RANGE TODAY. AFTER DIMINISHING TONIGHT...
THE FOCUS FOR THE STRONGER WINDS WILL BE OVER THE EAST PART OF THE
CWA. NORTHWEST WINDS OVER THAT AREA WILL GUST AS HIGH AS 45 MPH.
WARMER AND DRIER CONDITIONS WILL RETURN TO THE CWA OVER THE WEEKEND
BEFORE ANOTHER STORM SYSTEM BRINGS COOLER TEMPERATURES AND A CHANCE
OF SNOW FOR MONDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 6 PM WEDNESDAY FOR WYZ106-WYZ110-WYZ116-
WYZ117.
NE...NONE.
&&
UPDATE...FINCH
AVIATION...REHazardous weather outlook, Feb 13, 12:23 PM MST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1223 PM MST WED FEB 13 2013 WYZ101>119-141930- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1223 PM MST WED FEB 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WEST-TO-NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. A HIGH WIND WARNING IS IN EFFECT FOR THESE AREAS THROUGH 6 PM MST THIS EVENING. LIGHT SNOW WILL SPREAD ACROSS THE MOUNTAINS TODAY AND TONIGHT...WITH LIGHT ACCUMULATIONS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF SNOW WILL OCCUR ACROSS SOUTHEAST WYOMING THURSDAY AND FRIDAY. TOTAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES ARE POSSIBLE IN THE HIGH PEAKS OF THE SNOWY...SIERRA MADRE...AND LARAMIE RANGES BY FRIDAY AFTERNOON...WITH LIGHT ACCUMULATIONS ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-141930- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1223 PM MST WED FEB 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTHWEST WINDS WILL OCCASIONALLY GUST TO 40-45 MPH THROUGH THIS AFTERNOON OVER PORTIONS OF THE WESTERN NEBRASKA PANHANDLE. THE WINDS WILL BEGIN TO DIMINISH BY LATE IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTHWEST WINDS WILL BECOME GUSTY THURSDAY MORNING THROUGH THE AFTERNOON ACROSS PORTIONS OF THE WESTERN NEBRASKA PANHANDLE. GUSTS TO 40 MPH WILL BE POSSIBLE BEFORE THE WINDS DECREASE BY LATE IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
In the hours before
Local storm report, Feb 13, 8:35 AM MST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
835 AM MST WED FEB 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
02/13/2013 M59 MPH PLATTE WY DEPT OF HIGHWAYS
MANY GUSTS RANGING FROM 60 MPH TO 65 MPH FROM 0705 TO
0810L
&&
BCHAPMANLocal storm report, Feb 13, 9:18 AM MST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
918 AM MST WED FEB 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 AM NON-TSTM WND GST VEDAUWOO 41.15N 105.40W
02/13/2013 M57 MPH ALBANY WY DEPT OF HIGHWAYS
43 MPH SUSTAINED.
0840 AM NON-TSTM WND GST 10 SW CHEYENNE 41.04N 104.93W
02/13/2013 M54 MPH LARAMIE WY DEPT OF HIGHWAYS
48 MPH SUSTAINED.
0855 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
02/13/2013 M59 MPH PLATTE WY DEPT OF HIGHWAYS
44 MPH SUSTAINED.
&&
BCHAPMANLocal storm report, Feb 13, 9:51 AM MST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
951 AM MST WED FEB 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
02/13/2013 M60 MPH LARAMIE WY OTHER FEDERAL
SUSTAINED AT 52 MPH. THIS WAS RECORDED AT F.E. WARREN AFB
ON THE WEST SIDE OF TOWN
0925 AM NON-TSTM WND GST 10 SW CHEYENNE 41.04N 104.93W
02/13/2013 M61 MPH LARAMIE WY DEPT OF HIGHWAYS
46 MPH SUSTAINED.
&&
BCHAPMANSpecial weather statement, Feb 13, 9:51 AM MST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 951 AM MST WED FEB 13 2013 WYZ118-131900- CENTRAL LARAMIE COUNTY- INCLUDING THE CITY OF...CHEYENNE 951 AM MST WED FEB 13 2013 STRONG WESTERLY WINDS WILL CONTINUE OVER PORTIONS OF CENTRAL LARAMIE COUNTY...INCLUDING THE CITY OF CHEYENNE...OVER THE NEXT FEW HOURS. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL BE POSSIBLE. MOTORISTS TRAVELING ALONG INTERSTATE 25 BETWEEN CHEYENNE AND WHITAKER ARE URGED TO DRIVE WITH CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES. FINCH
Local storm report, Feb 13, 10:33 AM MST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1033 AM MST WED FEB 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM NON-TSTM WND GST 5 NW ARLINGTON 41.64N 106.28W
02/13/2013 M52 MPH CARBON WY DEPT OF HIGHWAYS
41 MPH SUSTAINED
1015 AM NON-TSTM WND GST 10 SW CHEYENNE 41.04N 104.93W
02/13/2013 M61 MPH LARAMIE WY DEPT OF HIGHWAYS
44 MPH SUSTAINED
&&
BCHAPMANLocal storm report, Feb 13, 11:53 AM MST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1153 AM MST WED FEB 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM NON-TSTM WND GST 10 SW CHEYENNE 41.04N 104.93W
02/13/2013 M51 MPH LARAMIE WY DEPT OF HIGHWAYS
41 MPH SUSTAINED
&&
BCHAPMANNearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.